Winter Weather, Kingman
- When
- February 6, 3:00 AM CST to 12:00 PM CST
- Where
- Kingman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Two to three inches of snow fell across the county.
A light snow event moved across the area during the morning hours of February 6th, 2021. Snow fall amounts ranged from one to three inches, with the heaviest amounts across south central Kansas.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A light snow event moved across the area during the morning hours of February 6th, 2021. Snow fall amounts ranged from one to three inches, with the heaviest amounts across south central Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Feb 5, 11:37 PM CST, 3 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 1137 PM CST Fri Feb 5 2021 .SHORT TERM...(This evening through Monday night) Issued at 245 PM CST Fri Feb 5 2021 Currently have broad upper troughing from the Upper Mississippi Valley into the northeast CONUS with an upper impulse over the Northern Rockies. Meanwhile, another piece of energy is quickly approaching central Saskatchewan. At the surface, cold front stretches across northern MO and into western Nebraska. Upper impulse over the Northern Rockies will quickly dive southeast and will be moving into the Southern High Plains by Sat morning. At the same time, the vort lobe over central Canada will also dive southeast and will be moving into the Northern Plains by Sat morning and into the Upper Mississippi Valley by Sat afternoon. This will result in a strong cold front surging through the forecast area late tonight through Sat. Frontogenesis in the 800-700mb level will develop a transient band of snow that is expected to sweep across central/northeast KS in the 10z-17z time frame. Would not be surprised if there is some decent snow rates in this band with models showing some decent mid level lapse rates along with much of the temp profile in the prime dendritic snow growth zone. Did go ahead and throw a few counties into a winter weather advisory for snow amounts in the 1-2" range. Snow will be moving off to the east by early Sat evening as polar air continues to slowly spill into the area. Another upper impulse is expected to move out of the Central Rockies and into the High Plains by early Sun morning which will bring another round of light snow to Nebraska and far northern KS with the bulk of this activity staying north of the forecast area. The bigger story for the Sun-Mon night time frame will be a reinforcing shot of even colder air which we have been advertising the last several days. Highs on Mon over central KS won't make it out of the teens with wind chills late Mon night into Tue morning around -15 for central KS and around -10 for south central KS .LONG TERM...(Tuesday through Friday) Issued at 245 PM CST Fri Feb 5 2021 By Tue, longwave troughing will encompass most of the CONUS with a deep polar upper low situated over northern Ontario. This will keep the Plains into the Mississippi Valley locked into an Arctic airmass. Snowfall chances look to increase for the Wed night into Thu time frame as mid level flow backs ahead of an approaching wave. Would not be shocked if snowfall chances are increased with later forecasts. We look to be locked-in to this very cold pattern through at least the weekend if not longer as the Polar upper low retrogrades back to the southwest across southern Canada. This looks to be one of the more prolonged cold outbreaks we have had in several years. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1134 PM CST Fri Feb 5 2021 A fast moving storm system will move out of the Northern Rockies and impact the area on Saturday morning. Light snow will spread across the area during the morning and early afternoon hours before quickly moving east of the area. Ceilings will lower with widespread IFR/MVFR developing by mid-morning and lingering through the early afternoon hours before conditions begin to improve from west to east as the storm system races eastward away from the region. Much colder air will spread south across the area in the wake of the system with breezy northeast winds anticipated with continued mid clouds. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 29 33 15 31 / 10 40 0 0 Hutchinson 27 30 14 30 / 10 40 0 0 Newton 27 29 12 29 / 10 60 0 0 ElDorado 28 32 13 30 / 10 50 0 0 Winfield-KWLD 31 37 18 34 / 10 40 0 0 Russell 24 28 11 27 / 30 40 10 10 Great Bend 25 30 13 31 / 20 30 10 0 Salina 25 29 10 24 / 30 80 10 10 McPherson 26 28 12 28 / 20 60 10 10 Coffeyville 29 38 18 34 / 0 50 0 0 Chanute 28 32 13 31 / 0 80 0 0 Iola 27 31 12 29 / 0 90 0 0 Parsons-KPPF 28 36 15 33 / 0 60 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 AM to 2 PM CST Saturday for KSZ033-049-051>053. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM
Hazardous Weather Outlook National Weather Service Wichita KS 344 PM CST Fri Feb 5 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 344 PM CST Fri Feb 5 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Arctic air will plunge south across the area on Saturday. Light snow is expected to accompany the colder air, especially across central Kansas where an inch or two of accumulation is possible in the morning. See latest winter weather advisory for additional details. Arctic air will impact the area next week with temperatures expected to remain below freezing much of the time. There may also be occasional chances for light snow or flurries and freezing drizzle. Dangerously low wind chills can also be expected. This will likely be a long duration outbreak of cold air which could extend into the following weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
Two to three inches of snow fell across the county.
One to two inches of snow fell across the county.
One to three inches of snow fell across the county.
Around an inch of snow fell across the county.
One to two inches of snow fell across the county.
One to two inches of snow fell across the county. The National Weather Service in Wichita, Kansas, received one inch of snow.
Observers reported one to 1.5 inches of snow across the county.
Around one inch of snow fell across the county.
A half an inch to an inch of snow fell across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944746, 944751, 944753, 944829, 944819, 944758, 944761, 944764, 944822.